Alert archive / Nevada / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Elko, NV

August 5, 2009

NWS Elko, NV issued this red flag warning at Aug 5, 2009, 8:27 AM PDT. It took effect at Aug 6, 2009, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2009, 8:27 AM PDT (15:27 UTC)
In effect from
Aug 6, 2009, 11:00 AM PDT
Expired
Aug 6, 2009, 7:17 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 051527
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
827 AM PDT WED AUG 5 2009

.A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL
SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS
ACROSS CENTRAL NEVADA TODAY AND THURSDAY.

NVZ455-457-060000-
/O.UPG.KLKN.FW.A.0005.090806T1800Z-090807T0400Z/
/O.NEW.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/
/O.CON.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
827 AM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND 
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. A RED FLAG WARNING
ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS
AND LOW HUMIDITY IN CENTRAL NEVADA.

DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT 
TIMES BY THIS AFTERNOON AND AGAIN THURSDAY WITH SUSTAINED WIND
SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO DROP BETWEEN 10 TO 15 PERCENT THIS
AFTERNOON AND AGAIN THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-060000-
/O.CON.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
827 AM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY IN ZONE 454.

DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY 
AT TIMES BY THIS AFTERNOON WITH SUSTAINED WIND SPEEDS OF 20 TO 30
MPH AND GUSTS AROUND 40 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED
FALL BELOW 15 PERCENT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


JM
3 follow-up statements
000 
WWUS85 KLKN 052113
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT WED AUG 5 2009

.A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL
SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS
ACROSS CENTRAL NEVADA THIS AFTERNOON AND THURSDAY.

NVZ455-457-060600-
/O.CON.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/
/O.CON.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
213 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. A RED FLAG
WARNING ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA.

DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH
THIS EVENING...AND THEN WILL BECOME GUSTY AGAIN THURSDAY. SUSTAINED
WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON. WIND
GUSTS MAY REACH 50 MPH THURSDAY AFTERNOON...ESPECIALLY OVER WHITE
PINE COUNTY. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 10
TO 15 PERCENT THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-060400-
/O.CON.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
213 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY IN ZONE 454.

DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH
THIS EVENING WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS
TO 40 MPH. RELATIVE HUMIDITY VALUES WILL RANGE FROM 10-15 PERCENT
DURING THIS TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JM
000 
WWUS85 KLKN 060355
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
855 PM PDT WED AUG 5 2009

.A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL
SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS
ACROSS CENTRAL NEVADA THURSDAY.

NVZ455-457-061400-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/
/O.CON.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
855 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. 

AS OF 850 PM PDT WEDNESDAY...RELATIVE HUMIDITIES AND WIND GUSTS
ARE NO LONGER MEETING CRITICAL FIRE WEATHER THRESHOLDS...THEREFORE
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A RED
FLAG WARNING IS STILL IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA.

DISCUSSION...SOUTH TO SOUTHWEST WINDS BECOME GUSTY AGAIN
THURSDAY. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH WILL BE COMMON. WIND GUSTS MAY REACH 50 MPH THURSDAY
AFTERNOON...ESPECIALLY OVER WHITE PINE COUNTY. MINIMUM RELATIVE
HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT THURSDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-060500-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
855 PM PDT WED AUG 5 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

RELATIVE HUMIDITIES ACROSS CENTRAL LANDER AND EUREKA COUNTIES HAVE
INCREASED TO ABOVE 15 PERCENT RELATIVE HUMIDITIES WHILE WINDS HAVE
DECREASED TO BELOW RED FLAG THRESHOLDS. AS A RESULT...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
000 
WWUS85 KLKN 070217
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
717 PM PDT THU AUG 6 2009


NVZ455-457-070330-
/O.CAN.KLKN.FW.W.0004.000000T0000Z-090807T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
717 PM PDT THU AUG 6 2009

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 455 AND
457 TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING WHICH WAS IN EFFECT FOR FIRE WEATHER ZONES 455 AND 457.
ALTHOUGH WINDS MAY REMAIN GUSTY FOR ANOTHER HOUR OR TWO ACROSS
PORTIONS OF CENTRAL NEVADA THIS EVENING IN THE WAKE OF A PASSING
COLD FRONT...RELATIVE HUMIDITIES HAVE RISEN ABOVE CRITICAL LEVELS
IN MOST AREAS.


$$


ROOD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 5, 3:14 AM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Aug 5, 3:14 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
314 AM PDT WED AUG 5 2009

.SYNOPSIS...A STRONG PACIFIC STORM WILL BE PASSING THROUGH THE
GREAT BASIN THIS WEEK. AS THIS SYSTEM NEARS...SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED ALONG WITH GUSTY WINDS ACROSS CENTRAL NEVADA. MUCH
COOLER AIR WILL FILTER INTO THE REGION FRIDAY AND SOME HIGH
ELEVATION SNOWFALL IS POSSIBLE.
&&

.SHORT TERM...TODAY THROUGH THURSDAY...INCREASING BAND OF HIGH
CLOUDS SHOWING UP ON IR SATELLITE IMAGERY ATTM MOVING OVER THE
CENTRAL PORTION OF THE FORECAST AREA. APPEARS UPPER JET FLOW OVER
EXTREME WESTERN NV IS HELPING SUSTAIN CLOUDINESS CREATING SOME
DIFLUENCE ALOFT THIS MORNING.

MODELS ARE IN VERY GOOD AGREEMENT ON LATEST RUNS WITH POSITION AND
STORM TRACK. ALL SHOW TENDENCY TO MOVE CLOSED LOW INLAND THROUGH
NORTHERN CALIFORNIA TODAY AND RE-POSITION LOW OVER NW NV BY
THURSDAY AFTERNOON. WINDS WILL INCREASE OVER CENTRAL NEVADA TODAY
WITH THE ADVANCING LOW TIGHTENING THE PRESSURE GRADIENT OVER THE
STATE. WITH LOWER RELATIVE HUMIDITY VALUES...THIS WILL POSE A FIRE
WEATHER CONCERN FOR CENTRAL NV FIRE ZONES. A SIMILAR FIRE THREAT
EXISTS ON THURSDAY HOWEVER WITH A 110KT UPPER JET CORE PASSING
OVER THE STATE...SHOULD SEE WINDS EVEN STRONGER...POSSIBLY MEETING
WIND ADVISORY CRITERIA. WITH CONTINUED DIFLUENCE
ALOFT...THUNDERSTORMS ARE EXPECTED BOTH DAYS. SHOWERS COULD BE
HEAVY AT TIMES OVER NW NV AS THE COLD FRONT MOVES IN ON THURSDAY.
THE ECMWF AND NAM MODELS ARE SHOWING 0.1-0.2 INCHES OF QPF BUT THE
GFS HITS THURSDAY HARDER...GENERATING AROUND 0.3 INCHES BEHIND THE
FRONT. TEMPERATURES THURSDAY WILL COOL ABOUT 10-15 DEGREES.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN GOOD
AGREEMENT WITH TROUGH OVER THE REGION THURSDAY NIGHT INTO FRIDAY.
THE ASSOCIATED FRONT IS PROGGED TO BRING MODERATE QPF AMOUNTS TO THE
MTS OF NORTHERN NEVADA...TAPERING DOWN TO AROUND A HUNDREDTH OF AN
INCH OF RAIN TO CENTRAL LANDER/EUREKA COUNTIES. TEMPERATURES WILL
ALSO TAKE A SIGNIFICANT PLUNGE AS THE TROUGH/FRONTAL BOUNDARY MOVE
THROUGH THE REGION. HIGH TEMPS FRIDAY AFTERNOON SHOULD BE AROUND 15
DEGREES F BELOW NORMAL...A DROP OF 15 TO 20 DEGREES FROM WEDNESDAY
AFTERNOONS HIGH TEMPS. FRIDAY EVENING INTO SATURDAY AFTERNOON A
DRIER AND MORE STABLE NORTHWESTERLY FLOW WILL BRING AN END TO SHOWER
ACTIVITY. BY EARLY NEXT WEEK A SECOND SHORTWAVE TROUGH WILL MOVE
INTO THE PACIFIC NORTHWEST...HOWEVER AT THIS TIME THE AIRMASS LOOKS
RELATIVELY DRY AND STABLE. EXPECT AFTERNOON CUMULUS CLOUD BUILD-UPS
ACROSS THE CENTRAL NEVADA HIGHLANDS...HOWEVER NOT EXPECTING
AFTERNOON THUNDERSTORM DEVELOPMENT.
&&

.AVIATION...A STRONG SOUTHERLY JET OVER THE REGION TODAY WILL LEAD
TO MOSTLY CLOUDY SKIES. WILL ALSO SEE AN INCREASED THREAT OF
THUNDERSTORM ACTIVITY OVER MUCH OF NORTHERN AND CENTRAL NEVADA BY
THIS AFTERNOON. A SURFACE LOW WILL SET UP OVER NORTHEASTERN NEVADA
BY THIS AFTERNOON...WITH GUSTY SOUTHERLY WINDS ACROSS EAST-CENTRAL
NEVADA INTO THE EARLY EVENING HOURS. A FRONTAL BOUNDARY WILL PUSH INTO
NORTHWESTERN NEVADA LATER THIS EVENING...WITH THE THREAT OF SHOWER
ACTIVITY LINGERING INTO THE OVERNIGHT HOURS ACROSS HUMBOLDT COUNTY.
&&

.FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM WILL TRACK INLAND
THROUGH CALIFORNIA AND NEVADA THIS WEEK. WINDS IN ADVANCE OF THIS
PACIFIC STORM WILL INCREASE SIGNIFICANTLY AS A TIGHTER PRESSURE
GRADIENT MOVES OVER NV. A COLD FRONT WILL MAKE ITS WAY THROUGH
THE STATE THURSDAY. WINDS WILL BE STRONGEST OVER FIRE ZONES 454
455 AND 457 TODAY...AND 455 AND 457 AGAIN THURSDAY. BOTH DAYS WILL
SEE RELATIVE HUMIDITY VALUES DROP TO BELOW 15 PERCENT. WITH WIND
GUSTS EXPECTED TO EXCEED 30 MPH FOR SEVERAL HOURS TODAY AND
THURSDAY...A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY AND A FIRE
WEATHER WATCH CONTINUES FOR THURSDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT THIS
EVENING FOR NVZ454-455-457.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NVZ455-457.

&&

92/96/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:33 PM PDTWind AdvisoryLKNElko, Eureka, Lander, White Pine32 hr

Nearby

Red Flag Warnings in Nevada, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.